A Monte Carlo computation of polynomial approximations on a hypercube - Archive ouverte HAL Access content directly
Journal Articles Comptes Rendus. Mathématique Year : 2003

A Monte Carlo computation of polynomial approximations on a hypercube

Un algorithme probabiliste de calcul d'approximations polynômiales sur un hypercube

(1, 2)
1
2

Abstract

We describe a Monte Carlo method which enables an iterative computation of the $L^2$ approximation of a function on any orthonormal basis. We use it for the approximation of smooth functions on an hypercube with the help of multidimensional orthogonal polynomial basis containing only few terms. The algorithm is both a tool for approximation and numerical integration.
On décrit une méthode de Monte Carlo permettant un calcul itératif de l'approximation quadratique d'une fonction sur une base orthonormée quelconque. On l'applique à l'approximation de fonctions régulières sur un hypercube à l'aide de bases de polynômes orthogonaux multidimensionnels contenant peu d'éléments. L'algorithme constitue à la fois un outil d'approximation et d'intégration numérique.

Dates and versions

hal-01479854 , version 1 (28-02-2017)

Identifiers

Cite

Sylvain Maire. A Monte Carlo computation of polynomial approximations on a hypercube. Comptes Rendus. Mathématique, 2003, 336 (2), pp.185-190. ⟨10.1016/S1631-073X(03)00014-1⟩. ⟨hal-01479854⟩
149 View
0 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More